Alert archive / Vermont / Frost Advisories in 2012
Frost Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this frost advisory at Sep 16, 2012, 3:18 PM EDT for Caledonia County, Essex County, Orange County, Vermont. It took effect at Sep 17, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2012, 3:18 PM EDT (19:18 UTC)
- In effect from
- Sep 17, 2012, 2:00 AM EDT
- Expired
- Sep 17, 2012, 7:12 AM EDT
- In force
- 5 hr
- Issued by
- NWS Burlington, VT
Counties Caledonia County, VT, Essex County, VT, Orange County, VT
The radar
The Burlington radar (KCXX), 88 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564 WWUS71 KBTV 161918 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 318 PM EDT SUN SEP 16 2012 VTZ004-007-010-170830- /O.NEW.KBTV.FR.Y.0007.120917T0600Z-120917T1200Z/ ESSEX-CALEDONIA-ORANGE- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH 318 PM EDT SUN SEP 16 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * LOCATIONS...ESSEX...CALEDONIA AND ORANGE COUNTIES IN EASTERN VERMONT. * HAZARDS...NEAR FREEZING TEMPERATURES EARLY MONDAY MORNING. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...TEMPERATURES WILL FALL TO NEAR FREEZING DURING THE PRE-DAWN HOURS MONDAY ACROSS THE ADVISORY AREA. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
2 follow-up statements
782 WWUS71 KBTV 170754 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 354 AM EDT MON SEP 17 2012 VTZ004-007-010-171200- /O.CON.KBTV.FR.Y.0007.000000T0000Z-120917T1200Z/ ESSEX-CALEDONIA-ORANGE- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH 354 AM EDT MON SEP 17 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE FROST ADVISORY...UNTIL 8 AM EDT THIS MORNING. * LOCATIONS...ESSEX...CALEDONIA AND ORANGE COUNTIES IN EASTERN VERMONT. * HAZARDS...NEAR FREEZING TEMPERATURES THIS MORNING. * TEMPERATURES...LOWS IN THE LOWER TO MID 30S. * TIMING...NEAR FREEZING WILL CONTINUE ACROSS THE AREA THIS MORNING...WARMING ABOVE ADVISORY LEVELS AFTER SUNRISE. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
523 WWUS71 KBTV 171112 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 712 AM EDT MON SEP 17 2012 VTZ004-007-010-171215- /O.CAN.KBTV.FR.Y.0007.000000T0000Z-120917T1200Z/ ESSEX-CALEDONIA-ORANGE- INCLUDING THE CITIES OF...ISLAND POND...ST. JOHNSBURY... BRADFORD...RANDOLPH 712 AM EDT MON SEP 17 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE FROST ADVISORY FOR ESSEX...CALEDONIA AND ORANGE COUNTIES IN EASTERN VERMONT. MORNING LOW TEMPERATURES HAVE BEEN REACHED OR ARE OCCURRING NOW. TEMPERATURES WILL SLOWLY RISE ABOVE ADVISORY LEVELS OVER THE NEXT FEW HOURS...THUS PROMPTING THE CANCELLATION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 16, 1:14 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 16, 1:14 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 114 PM EDT SUN SEP 16 2012 .SYNOPSIS... HIGH PRESSURE BUILDING INTO THE AREA WILL BRING CLEAR AND DRY CONDITIONS TO THE NORTH COUNTRY THROUGH MONDAY. ANOTHER DAY OF FALL-LIKE TEMPERATURES IS EXPECTED TODAY...BUT TEMPERATURES WARM BACK TO NORMAL OR SLIGHTLY ABOVE FOR MONDAY. A POTENT STORM SYSTEM WILL THEN BRING RAIN AND STRONG WINDS TO THE REGION TUESDAY INTO WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 101 PM EDT SUNDAY...PLENTY OF SUNSHINE ACROSS FORECAST AREA EARLY THIS AFTERNOON WITH JUST SOME SCATTERED STRATOCU OVER NORTH CENTRAL AND NORTHEAST VERMONT. ADJUSTED HOURLY TEMPS/DEWPOINTS TO REFLECT LATEST CONDITIONS AND EXPECTED TRENDS FOR THE AFTERNOON...WHICH ESSENTIALLY RESULTS IN NO CHANGE TO WORDED FORECAST. MAX TEMPS STILL EXPECTED TO BE IN THE 60S. EARLIER DISCUSSION... SLOW MOVING HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE FORECAST AREA TODAY...WITH MORNING VALLEY FOG AND LEFTOVER CLOUDS FROM CYCLONIC FLOW ACROSS SOUTHERN VERMONT DISSIPATING BY MID- MORNING. CHILLY TEMPERATURES THIS MORNING MAINLY IN THE MID 30S TO 40S WILL QUICKLY WARM BY MID-DAY INTO THE MID TO UPPER 50S...AND TOP OUT IN THE LOWER TO MID 60S THIS AFTERNOON UNDER FULL SUNSHINE AND LIGHT SOUTHERLY WINDS. IT SHOULD BE A GREAT DAY! && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... AS OF 438 AM EDT SUNDAY...AFOREMENTIONED HIGH PRESSURE MOVES OVERHEAD OF THE REGION TONIGHT WITH ANOTHER COLD NIGHT ON TAP. TEMPERATURES SHOULD BE COLDER THAN THE PREVIOUS NIGHT IN MOST LOCATIONS...DROPPING INTO THE UPPER 30S TO LOWER 40S AREA-WIDE. COLDEST LOCATIONS WILL BE ACROSS IN THE NORTHERN ADIRONDACKS AND NORTHEAST VERMONT...WHERE SOME FROST ADVISORIES MAY BE NEEDED. RADIATIONAL FOG ALSO A GOOD BET AS WELL IN THE CLIMO FAVORED LOCATIONS. FOR MONDAY...HIGH PRESSURE BEGINS TO SLIDE EAST OF THE AREA ALLOWING WARMER SOUTHERLY RETURN FLOW TO BRING MORE NORMAL TEMPERATURES BACK TO THE REGION. SURFACE DEWPOINTS INCREASE THROUGH THE DAY WITH MODELS INDICATING SOME WEAK CAPE PROFILES ACROSS NORTHERN NEW YORK IN THE AFTERNOON. NOT REALLY THINKING THERE WILL BE ANY CONVECTIVE DEVELOPMENT...BUT WE COULD SEE SOME TERRAIN DRIVEN ISOLATED SHOWERS SO HAVE THROWN IN A 15 POP ACROSS THE MOUNTAINS TO ACCOUNT FOR THIS. INCREASING CLOUDS AND SOUTHERLY FLOW IS EXPECTED FOR MONDAY NIGHT IN ADVANCE OF A DEVELOPING SYSTEM WHICH WILL BRING RAIN AND STRONG WINDS TO THE REGION TUESDAY AND WEDNESDAY. AS A RESULT...MONDAY NIGHT TEMPS WILL BE FAIRLY MILD FOR THIS TIME OF YEAR...AND MAINLY IN THE 50S. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 422 AM EDT SUNDAY...ACTIVE PERIOD OF WEATHER STILL APPEARS ON TRACK FOR THE MIDDLE PORTIONS OF THE WORK WEEK...THOUGH DETAILS BECOME INCREASINGLY FUZZY/UNCLEAR FROM LATE WEEK ONWARD AS UPPER FLOW POTENTIALLY BECOMES HIGHLY BLOCKED DOWNSTREAM. OF MORE CERTAINTY WILL BE CONTINUED HIGH THREAT OF A MODERATE TO HEAVY RAINFALL EVENT FOR PORTIONS OF OUR AREA DURING TUE/TUE NIGHT TIME FRAME AS DIGGING/AMPLIFYING UPPER TROUGH TO OUR WEST DRAWS COPIOUS MOISTURE FEED NORTHWARD. TREMENDOUS 925-850 HPA MOISTURE ADVECTION FED BY A +4 TO +6 SD SOUTHERLY LOW LEVEL JET OF 40-70 KTS SAYS IT ALL. THUS WILL MAINTAIN HIGH LIKELY TO CATEGORICAL POPS DURING THIS PERIOD AS PRIMARY SHORTWAVE AND ATTENDANT SFC FRONT SWING INTO THE REGION. QPF A TAD MORE PROBLEMATIC GIVEN SUCH STRONG WIND FIELDS AND MY CURRENT HPC AND/OR GFS/EURO BLENDED FIELDS WILL LIKELY NEED TO BE TWEAKED OROGRAPHICALLY AS EVENT NEARS. NONETHELESS A SOAKING 1-2 INCH RAINFALL APPEARS QUITE LIKELY FOR MOST AREAS TUE INTO TUE NIGHT. SPEAKING OF THOSE WINDS...WE'LL ALSO HAVE TO PAY SOME ATTENTION TO FAVORED DOWNSLOPE REGIONS OF THE NORTHERN DACKS AND CHAMPLAIN VALLEY CHANNELED EFFECTS ON THE FRONT SIDE OF THE SYSTEM TUE AFTERNOON/EVENING WHERE GUSTS IN THE 35 TO 45 KT RANGE APPEAR INCREASINGLY LIKELY. TEMPERATURES A TAD ON THE TRICKY SIDE GIVEN PCPN/CLOUDS IN THE FACE OF STRONG LOW LEVEL WAA...AND WILL LEAN TOWARD A BLENDED MOS IDEA AS OPPOSED TO BIAS-CORRECTED GRIDS WHICH TEND TO STRUGGLE IN SUCH CHANGEABLE/DYNAMIC SCENARIOS. THIS WOULD OFFER HIGHS TUE NEAR SEASONABLE LEVELS FROM 68 TO 74...AND BREEZY TUE NIGHT LOWS 55 TO 60 EAST AND 45 TO 55 WEST. AS SYSTEM CONTINUES TO PROGRESS EASTWARD ON WEDNESDAY RAIN CHANCES TAPER OFF WEST TO EAST THROUGH THE DAYLIGHT HOURS WITH AT LEAST SOME PARTIAL SUNSHINE BY LATER IN THE DAY. HIGHS COOLER UNDER MEAN WESTERLY FLOW AND MODEST CAA...MAINLY U50S TO M60S. THEN MAINLY CLEAR AND SEASONABLY COOL WED NT INTO THU AS SHORTWAVE RIDGING ALOFT AND SFC HIGH PRESSURE BRIDGE ACROSS THE REGION. FORECAST BECOMES UNCLEAR FROM FRIDAY ONWARD AS THERE ARE INCREASING HINTS THAT THE MEAN UPPER FLOW WILL BECOME SUBSTANTIALLY BLOCKED BY AN ANOMALOUSLY STRONG H5 RIDGE NEAR 40N/-50W ACROSS THE NWRN ATLANTIC. THUS THE EASTWARD PROPAGATION OF THE MEAN GREAT LAKES UPPER TROUGH AND ANY ADDL SHORTWAVE ENERGY REMAIN IN QUESTION AT THIS POINT. FOR NOW WILL ADVERTISE CONTINUED MAINLY DRY AND SEASONABLE WEATHER FOR THURSDAY WITH AFOREMENTIONED RIDGING HOLDING ATOP THE REGION...THEN A TOKEN 30 POP BY NEXT SATURDAY TAKING ACCOUNT OF GFS/EURO DIFFERENCES IN HANDLING THE STRENGTH OF THE DOWNSTREAM BLOCK. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... THROUGH 18Z MONDAY...VFR CONDITIONS WILL PERSIST THROUGH THE NEXT 24 HRS...WITH ONLY EXCEPTION AT KSLK/KMPV AFTER 07Z/MON DUE TO VALLEY FOG/BR. THESE 2 SITES COULD SEE IFR/LIFR CONDITIONS TOWARD EARLY MORNING...IMPROVING TO VFR BY MID MORNING. VFR CONDITIONS WILL PERSIST ON MONDAY. HIGH PRESSURE WILL KEEP WINDS LIGHT AND SKIES MOSTLY CLEAR. WINDS WILL GO CALM AT MOST SITES OVERNIGHT...SHIFTING SOUTHERLY BY MONDAY MORNING. WIND SPEEDS WILL RECOVER TO 5-10 KTS DURING THE DAY. OUTLOOK 18Z MONDAY THROUGH FRIDAY... 18Z MONDAY THROUGH 12Z TUESDAY...MAINLY VFR W/HIGH PRESSURE. GRADUAL INCREASE IN CLOUDS AND LOWERING OF CIGS 00Z-12Z TUE AS DEEPENING UPPER TROUGH APPROACHES. BUT CIGS SHOULD REMAIN VFR. 12Z TUESDAY THROUGH 18Z WEDNESDAY...TRENDING VFR/MVFR AND LOCAL IFR IN PERIODS OF RAIN. VERY STRONG SOUTHERLY LOW LEVEL JET DEVELOPMENT ALSO EXPECTED...WITH SFC WIND GUSTS TO 40 KTS AND MODERATE TO LOCALLY SEVERE TURBULENCE POSSIBLE...ESP AT KSLK/KPBG/KBTV. 18Z WEDNESDAY THROUGH 18Z FRIDAY...IMPROVING TO VFR AS HIGH PRESSURE BUILDS EAST. CLDS INCREASING FRIDAY. PATCHY IFR IN BR/FG POSSBL AT KMPV/KSLK 07-12Z THU. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...RJS/LAHIFF SHORT TERM...LAHIFF LONG TERM...JMG AVIATION...KGM
Hazardous weather outlook, Sep 16, 4:27 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 427 AM EDT SUN SEP 16 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-170830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 427 AM EDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MODERATE TO LOCALLY HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF THE REGION TUESDAY INTO TUESDAY NIGHT. WIDESPREAD AMOUNTS OF 1 TO 2 INCHES ARE LIKELY...WITH ISOLATED TO SCATTERED AMOUNTS TO NEAR 3 INCHES POSSIBLE. GIVEN THE LONG DURATION OF THE EVENT...FLOODING CONCERNS APPEAR MINIMAL AT THIS TIME...BUT AREAS OF MINOR FIELD AND/OR POOR DRAINAGE HIGH WATER ARE POSSIBLE. GUSTY WINDS WILL ALSO ACCOMPANY THE SYSTEM...WITH GUSTS INTO THE 40 TO 50 MPH RANGE POSSIBLE TUESDAY AFTERNOON INTO TUESDAY EVENING...ESPECIALLY ACROSS THE NORTHERN ADIRONDACKS AND THE CHAMPLAIN VALLEY. THIS MAY LEAD TO MINOR TREE DAMAGE AND SCATTERED POWER OUTAGES. MORE SPECIFIC DETAILS WILL BE KNOWN BY MONDAY INTO MONDAY NIGHT AS THE SYSTEM NEARS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JMG
Nearby
Frost Advisories in Vermont, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.